MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035475200
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure the coil detached prematurely.The physician deployed a stent to secure the coil to the vessel without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The delivery wire was returned and analysis revealed that it was kinked.In addition the proximal contact was observed to be kinked as well.Microscopy inspection of the delivery wire detachment zone showed that the main coil had detached due to a physical break.A functional testing could not be performed due to the condition of the device.The damage to the delivery wire is likely related to handling of the device during the clinical procedure.Information available indicated that the target coil was confirmed to be in good condition prior to use.It is probable that the device became damaged during the clinical procedure contributing to the reported break limiting its performance.Based on the information available and analysis of the device an assignable cause of operational context was assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5960131
Report Number3008881809-2016-00174
Device Sequence Number85239
Product Code HCG
UDI-Device Identifier04546540676511
UDI-Public(01)04546540676511(17)190531(10)19041227
Combination Product (Y/N)N
Initial Reporter CountryLT
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberM0035475200
Device Lot Number19041227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2016
Supplement Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON MICROCATHETER (EV3)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR